Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Legs and hands pain. Suffering from Diabetes type 2, high triglycerides. On heptral, tonact. What is wrong?

Hi My husband is suffering from Diabetes type 2 for the past 3 years. his age is 39 now. recently we had visited a gastroenterologist and he suggested Heptral 400mg two times daily for 3 months. His Triglycerides were 648 and for that he gave Tonact TG one at bed time Are thse medicines safe if used together? he is complaining of hands and legs pain for past three days Lakshmmi
Asked On : Sat, 30 Mar 2013
Answers:  4 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
THERE IS NO INTEACTION BETWEEN TONACT AND HEPTRAL , TG AND HEPTRAL.
BUT TONACT AND TG INTERACT ( Combining these medications can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue)
IF FEELING HANDS AND LEG PAIN THEN DO TEST ( CPK) AND CONSULT YOUR TREATING DOCTOR
Answered: Sat, 30 Mar 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Hi,
Thanks for posting your query.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
When diabetes has been diagnosed, less than 20% beta cells remains in pancreas and progressive destruction of beta cells is still continuing.
With the available described symptoms, there appears to be possibility of non alcoholic fatty liver disease.
As triglycerides level is very high, he must take above mentioned medicines.
Heptral contains ademethionine which is an antioxidants and helps in correction of fatty liver.
Pain in legs and hands could be due to decreased blood supply or could be due to diabetic neuropathy.
You should consult with internal medicine specialist/ neurologist and should go for thorough check up.
Take care,
Dr. Mayank Bhargava
Answered: Sat, 30 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
Heptral belongs to a group of hepatoprotectors with antidepressive activity. Heptral exerts bile-expelling action, possesses detoxification, regeneration, anti oxidative, anti fibrosis and neuroprotective properties. Heptral fills the deficiency of Heptral and stimulates its production in organism as well. Heptral takes part in transmethylation reactions, increases the amount of glutamine in the liver, cysteine and turin in plasma. Ademiteonine also normalizes metabolic processes in the liver.

both can be used safely
Answered: Sun, 31 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello,
 Heptral contains Ademetionine (a coenzyme) and is used as an anti oxidant.
Heptral belongs to a group of hepatoprotectors with antidepressive activity. Heptral exerts bile-expelling action, possesses detoxification, regeneration, anti oxidative, anti fibrosis and neuroprotective properties. Ademiteonine also normalizes metabolic processes in the liver
Heptral is generally indicated to treat the liver conditions.

HEPTRAL  is safe for most people. It can sometimes cause gas, vomiting, diarrhea, constipation, dry mouth etc especially at higher doses. 
TONACT TG helps in reducing the high levels of cholesterol and triglycerides.
You can safely take both of these medicines.

Your pain in hand and legs may be due to peripheral neuropathy caused by uncontrolled diabetes.However this pain could be because of myalgia caused as result of side effect of atorvastatin present in TONACT TG.Talk to your doctor regarding this.

You must control your sugar levels meticulously which will prevent future complications.
Do regular exercises.
Stop consuming alcohol and observe strict dietary restrictions.
Thanks
Answered: Sun, 31 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor